MAUDE Adverse Event Report: SONOVA AG PHONAK BOLERO M70-PR; HEARING AIDS, BEHIND-THE EAR

SONOVA AG PHONAK BOLERO M70-PR; HEARING AIDS, BEHIND-THE EAR
Model Number 0500676P3
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Tinnitus (2103)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer initiated an investigation.The initial follow up with the hcp established that the patient is still wearing the device and did not visit the clinic again, therefore the device cannot be sent for an analysis.The hcp fitted the patient with a new earpiece and wanted to carry out the feedback test, which is a part of a standard procedure, but the sound was so loud that the patient thought his tinnitus become significantly worse.The feedback test was aborted and the hcp did not go through it completely.According to the hcp's records, the patient did not see an ent specialist afterwards.However, it says that the patient visited a neurologist due to sleep disorder.The hcp does not have any measurements of patient's tinnitus after the incident as the patient did not want to come back to the hcp.The customer has described to the hcp the level of his tinnitus as severe and life-limiting (sleep disturbances, withdrawal from everyday life, he apparently no longer participates at all, repeated palpitations, depression, pain in the ears).The hcp confirmed that they did not observe any apparent malfunction.The investigation is ongoing and findings are pending.
 
Event or Problem Description
The hcp reports that the end user has received a pop trauma due to a feedback measurement after delivery of a new earpiece, which has significantly increased his already preexisting tinnitus and he can no longer participate in normal life.
 
Additional Manufacturer Narrative
The manufacturer was not able to receive the hearing instrument for the analysis and obtain more information about the patient's outcome as the patient does not want come back to the clinic.In the consecutive follow up, the hcp confirmed that the fitting proceeded as normal without any abnormalities.The new earpieces were made by a different laboratory (not sonova ag).The name of the earpiece manufacturer was not confirmed.The manufacturer checked the patient's fitting files obtained from the hcp.There was no particular abnormalities detected in the fitting files.Based on the files, the mpo was increased above 132 db, which is set by the hcp depending on the patient's needs and hearing loss level.As this mpo is considered high, the fitting software gives a warning that needs to be acknowledge in order to proceed with the fitting.The loudness of the feedback test depends on the mpo fitting of the hearing instrument.There is no service history for patient's hearing instrument, which confirms that the device was not serviced before.The manufacturer reviewed the technical documentation.The feedback test is checked as part of the hearing aid verification.No bugs have been detected.The risk file already contains a risk concerning high sound pressure level being delivered during feedback test.The fitting software integrates risk control measures such as the sound pressure level of the audio test signal is lower than 132 db spl, an information to the hcp prior to the test initiation that the hi will produce a test signal that can be cancelled at any time and the fitting software provides a user interface to immediately mute the audio test signal.The ifu specifies that the fitting software is intended to be used by qualified hearing care professionals and contains important safety information concerning loud sounds.The review of similar incidents confirmed that the manufacturer has not recorded any similar cases in the last 3 years globally for any of sonova ag hearing instruments and software.

Brand Name
PHONAK BOLERO M70-PR
Common Device Name
HEARING AIDS, BEHIND-THE EAR
Manufacturer (Section D)
SONOVA AG
laubisrütistrasse 28
stäfa, zürich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisrütistrasse 28
stäfa, zürich 8712
SZ   8712
MDR Report Key22306712
Report Number3005085999-2025-00012
Device Sequence Number8568122
Product Code OSM
UDI-Device Identifier07613275689783
UDI-Public(01)07613275689783
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0500676P3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale